MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID
Model Number 0600-0783
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer declined the option to have their glidescope core smart cable returned to verathon for evaluation.Since the device was not returned to verathon for evaluation, the cause could not be determined.Review of complaint history for the reported smart cable serial number "(b)(6)" did not identify any previous complaints.Trending analysis for glidescope core smart cables does not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during an emergency care procedure, using a glidescope core smart cable, the connected glidescope core monitor had no image and displayed a message indicating that no camera was connected even though a laryngoscope was connected.It was reported that this occurred in the middle of an intubation.The procedure was completed using a backup cable which was made available within a few minutes.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
Following verathon's initial report submission, the customer returned the subject glidescope core smart cable to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned device and was able to confirm the reported cable failure.Upon visual inspection, the tsr identified two (2) bent pins inside the smart cable's hdmi connector.Due to the identified connector damage, the smart cable was unable to be connected to verathon's test equipment for evaluation of the reported image issue; however, it is likely that the damaged hdmi pins may have caused or contributed to the reported image issue.Upon completion of verathon's device evaluation, the customer's smart cable was scrapped due to there being no repairs available for the device.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE CORE SMART CABLE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key19073081
Report Number9615393-2024-00063
Device Sequence Number11919967
Product Code CCW
UDI-Device Identifier00879123006509
UDI-Public010087912300650911211012
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600-0783
Device Catalogue Number0800-0602
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown